MAUDE Adverse Event Report: STRYKER TRAUMA KIEL PROXIMAL HUMERAL NAIL, CANNULATED, LEFT T2 PROX. HUM. Ø8 X 150 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL PROXIMAL HUMERAL NAIL, CANNULATED, LEFT T2 PROX. HUM. Ø8 X 150 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1832-1035S
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device is not available; hospital retained.
 
Event or Problem Description
It was reported that the patient's left humerus was revised one day post-implant due to the proximal aspect of the humeral nail coming out of the proximal humerus.The patient's humeral fracture was noted to be displaced.It is not known if an intraoperative event the day previous was a cause or contributor to the failure.Revision performed, the nail was removed and a humeral plate was implanted.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since no product and no medical records, i.E.X-rays, had been provided.Review of dhr, complaint history, capa databases and risk analysis did not identify any discrepancies.The labelling informs about protentional adverse effects.Following the event description, displaced fracture after surgery, it was concluded that bone fragments had moved in some direction and for unknown reasons.With available information, a real root cause could not be defined.Since an intra-operative event was not excluded by the reporter it was concluded that the event was mainly caused by the user.In case substantive information or the item itself becomes available we reserve the right to re-open the investigation with root cause assessment.
 
Event or Problem Description

Brand Name
PROXIMAL HUMERAL NAIL, CANNULATED, LEFT T2 PROX. HUM. Ø8 X 150 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12975105
Report Number0009610622-2021-00813
Device Sequence Number4883833
Product Code HSB
UDI-Device Identifier04546540515414
UDI-Public04546540515414
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K042396
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2023
Device Model Number1832-1035S
Device Catalogue Number18321035S
Device Lot NumberK0636C1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2021
Supplement Date Received by Manufacturer02/17/2022
Initial Report FDA Received Date12/10/2021
Supplement Report FDA Received Date03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/21/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexMale